Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 87, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 9:53 PM CDT for Mills County, Montgomery County, Pottawattamie County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2017, 9:53 PM CDT (02:53 UTC)
- Expired
- May 16, 2017, 10:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Mills County, IA, Montgomery County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
698
WUUS53 KOAX 170253
SVROAX
IAC129-137-155-170330-
/O.NEW.KOAX.SV.W.0087.170517T0253Z-170517T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
953 PM CDT TUE MAY 16 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northwestern Montgomery County in southwestern Iowa...
Northeastern Mills County in southwestern Iowa...
Pottawattamie County in southwestern Iowa...
* Until 1030 PM CDT
* At 953 PM CDT, a severe thunderstorm was located 4 miles northwest
of Carson, or 26 miles east of Omaha, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oakland, Avoca, Treynor, Underwood, Carson, Walnut, Shelby, Minden,
Elliott, Macedonia, Neola, Hancock, Henderson, Old Town Park, Farm
Creek Public Wildlife Area, Botna Bend Park and Arrowhead Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 9551 4145 9574 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0253Z 241DEG 44KT 4127 9550
HAIL...0.88IN
WIND...60MPH
$$
MILLER5 follow-up statements
302
WWUS53 KOAX 170303
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1003 PM CDT TUE MAY 16 2017
IAC129-137-155-170330-
/O.CON.KOAX.SV.W.0087.000000T0000Z-170517T0330Z/
Montgomery IA-Mills IA-Pottawattamie IA-
1003 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MONTGOMERY...NORTHEASTERN MILLS AND POTTAWATTAMIE
COUNTIES...
At 1002 PM CDT, a severe thunderstorm was located near Oakland, or
20 miles southwest of Atlantic, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakland, Avoca, Treynor, Underwood, Carson, Walnut, Shelby, Minden,
Elliott, Macedonia, Neola, Hancock, Henderson, Old Town Park, Farm
Creek Public Wildlife Area, Botna Bend Park and Arrowhead Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 9551 4145 9574 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0302Z 258DEG 37KT 4127 9537
HAIL...0.88IN
WIND...60MPH
$$
MILLER409
WWUS53 KOAX 170308
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1008 PM CDT TUE MAY 16 2017
IAC129-137-155-170330-
/O.CON.KOAX.SV.W.0087.000000T0000Z-170517T0330Z/
Montgomery IA-Mills IA-Pottawattamie IA-
1008 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MONTGOMERY...NORTHEASTERN MILLS AND EASTERN
POTTAWATTAMIE COUNTIES...
At 1007 PM CDT, a severe thunderstorm was located 5 miles east of
Oakland, or 16 miles southwest of Atlantic, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakland, Avoca, Carson, Walnut, Shelby, Minden, Elliott, Macedonia,
Neola, Hancock, Henderson, Old Town Park, Farm Creek Public Wildlife
Area, Botna Bend Park and Arrowhead Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9548 4146 9565 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0307Z 258DEG 37KT 4128 9530
HAIL...0.88IN
WIND...60MPH
$$
MILLER148
WWUS53 KOAX 170315
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1015 PM CDT TUE MAY 16 2017
IAC129-137-155-170330-
/O.CON.KOAX.SV.W.0087.000000T0000Z-170517T0330Z/
Montgomery IA-Mills IA-Pottawattamie IA-
1015 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MONTGOMERY...NORTHEASTERN MILLS AND EASTERN
POTTAWATTAMIE COUNTIES...
At 1015 PM CDT, a severe thunderstorm was located 7 miles northwest
of Griswold, or 15 miles southwest of Atlantic, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakland, Avoca, Carson, Walnut, Shelby, Minden, Elliott, Macedonia,
Neola, Hancock, Henderson, Old Town Park, Farm Creek Public Wildlife
Area, Botna Bend Park and Arrowhead Park.
This includes the following highways...
Highway 59 IN Iowa between mile markers 34 and 66.
Interstate 80 IN Iowa near mile marker 23, and between mile markers
34 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9548 4146 9565 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0315Z 240DEG 32KT 4128 9527
HAIL...0.88IN
WIND...60MPH
$$
MILLER485
WWUS53 KOAX 170321
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1021 PM CDT TUE MAY 16 2017
IAC129-137-155-170330-
/O.CON.KOAX.SV.W.0087.000000T0000Z-170517T0330Z/
Montgomery IA-Mills IA-Pottawattamie IA-
1021 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MONTGOMERY...NORTHEASTERN MILLS AND EASTERN
POTTAWATTAMIE COUNTIES...
At 1020 PM CDT, a severe thunderstorm was located near Griswold, or
14 miles southwest of Atlantic, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakland, Avoca, Carson, Walnut, Shelby, Minden, Elliott, Macedonia,
Neola, Hancock, Henderson, Old Town Park, Farm Creek Public Wildlife
Area, Botna Bend Park and Arrowhead Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9548 4146 9565 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0320Z 263DEG 39KT 4123 9519
HAIL...0.88IN
WIND...60MPH
$$
MILLER274
WWUS53 KOAX 170326
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1026 PM CDT TUE MAY 16 2017
IAC129-137-155-170336-
/O.EXP.KOAX.SV.W.0087.000000T0000Z-170517T0330Z/
Montgomery IA-Mills IA-Pottawattamie IA-
1026 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
NORTHEASTERN MILLS AND EASTERN POTTAWATTAMIE COUNTIES WILL EXPIRE AT
1030 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa.
LAT...LON 4105 9548 4146 9565 4148 9550 4150 9549
4150 9540 4151 9539 4151 9516 4139 9515
4116 9516 4116 9513 4109 9513
TIME...MOT...LOC 0326Z 241DEG 44KT 4126 9512
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 16, 3:17 PM CDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 317 PM CDT Tue May 16 2017 .SHORT TERM...(Tonight through Friday) Issued at 315 PM CDT Tue May 16 2017 WV imagery this afternoon showing a deep longwave trof cutting through the western CONUS with potent southern tier vort max currently over southern CA/western AZ. At the surface...relatively weak low pressure was centered in eastern CO with a stagnant thermal boundary extending into eastern Neb then northern IA. A second boundary/cold front was situated from central MN to southwest SD. Daytime heating/influx of moisture has pushed instability parameters to the extreme with MLCAPES 2500-3500J/kg over the region. A highly unstable environment will be in place to allow for convective development in western KS this afternoon...which will eventually reach the CWA early this evening. Expect updraft initiation on nose of 8-9C/km low level lapse rates protruding into moisture rich environment...promoting rapid storm development. All this coincident to boundary layer theta-E convergence. HRRR and RAP13 have been pretty consistent the last several runs showing the cluster of western KS storms will cross into 0-3km bulk shear of 40kt or so...forming into a QLCS. Complex is progged then to quickly race along the Neb/KS border during the early evening hours before crossing into southeastern Neb/extreme southwest IA. Along with probable severe wind gusts(increasing layer differential max theta-E)...an isolated tornado forming along the bowing line segment cannot be ruled out. Meanwhile farther north...narrow line of convection is progged to fire later the afternoon along a stagnant surface boundary extending from south-central Neb into west-central IA. Activity will expand then in areal coverage mainly over northeast Neb/west-central IA toward mid evening. Steep mid-level lapse rates topping moisture rich boundary layer suggest severe hail producers are quite probable. In addition...a heavy rain threat will be in place as well tonight. The last several runs of both NAM/GFS show continuity advertising a high degree of precipitation efficiency consisting of deep warm cloud layer/strong moist low level inflow...and 30-40 microbars of omega coincident to PWS approaching 2" Wednesday/Wednesday evening...core of southwest shortwave trof will lift right over the CWA and bring wrap around precip mainly over the northern CWA. Precip chances continue Thursday afternoon through Friday associated with a large and relatively slow moving upper low/several impulses exiting the Rockies. .LONG TERM...(Friday night through Tuesday) Issued at 315 PM CDT Tue May 16 2017 Precip chances continue into the early part of next weekend accompanied by a noticeable cooling trend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1207 PM CDT Tue May 16 2017 Gusty south winds will continue this afternoon across eastern Nebraska with scattered-broken clouds at around FL040. Thunderstorms are expected to form to the west this afternoon before moving into the area this evening. Short-term model guidance remains in good agreement in suggesting that a bowing line of storms will affect the Lincoln and Omaha areas between about 01 and 04z. As such, a mention of strong wind gusts have been included in the TAFs during that time frame. Otherwise, expect episodic showers and thunderstorms overnight into Wednesday morning with the potential for more widespread MVFR ceilings developing late tonight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 422 PM CDT Tue May 16 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 422 PM CDT Tue May 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY A highly unstable and moist environment will be in place to promote severe thunderstorm development late this afternoon before increasing in areal coverage through the evening. The primary severe weather threat along and south of I-80 will be damaging wind gusts with the potential for an isolated tornado. For areas north of I-80...the main threat will be large hail and damaging winds. In addition...the possibility for heavy rainfall and localized flooding is quite high in association with more intense thunderstorms. Even though the severe weather will likely come to a close around midnight, the threat for flooding will continue with showers and thunderstorms across the region later tonight. Thunderstorms will also be possible again on Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY The chance of thunderstorms will extend into Wednesday evening and again Thursday night through Saturday morning. Additional thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will liklely be needed late this afternoon and tonight. Fobert
In the hours before
Special weather statement, May 16, 8:39 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 839 PM CDT TUE MAY 16 2017 NEZ066-068-089-090-092-170230- Otoe NE-Gage NE-Pawnee NE-Lancaster NE-Johnson NE- 839 PM CDT TUE MAY 16 2017 ...Significant Weather Advisory for SOUTHEASTERN LANCASTER... JOHNSON...SOUTHWESTERN OTOE...NORTHWESTERN PAWNEE AND EASTERN GAGE COUNTIES UNTIL 930 PM CDT... At 839 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles south of Hickman to 5 miles northeast of Blue Springs. Movement was northeast at 50 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Tecumseh, Cortland, Sterling, Adams, Filley, Steinauer, Lewiston, Virginia, Burr, Crab Orchard and Rockford State Recreation Area. This includes the following highways... Highway 136 in Nebraska between mile markers 183 and 207. Highway 77 IN Nebraska between mile markers 39 and 41. A severe thunderstorm watch remains in effect until midnight CDT for southeastern Nebraska. LAT...LON 4059 9626 4022 9615 4007 9661 4051 9672 TIME...MOT...LOC 0139Z 214DEG 42KT 4058 9665 4020 9659 MILLER
Special weather statement, May 16, 8:55 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 855 PM CDT TUE MAY 16 2017 NEZ044-045-051>053-066>068-170230- Saunders NE-Cass NE-Sarpy NE-Otoe NE-Lancaster NE-Washington NE- Douglas NE-Dodge NE- 855 PM CDT TUE MAY 16 2017 ...Significant Weather Advisory for WESTERN SARPY...SOUTHWESTERN WASHINGTON...NORTHEASTERN LANCASTER...SOUTHEASTERN DODGE... NORTHWESTERN OTOE...WESTERN DOUGLAS...SAUNDERS AND WESTERN CASS COUNTIES UNTIL 930 PM CDT... At 854 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles south of Weston to 4 miles north of Bennet. Movement was northeast at 60 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Northeastern Lincoln, Fremont, Wahoo, Gretna, Waverly, Ashland, Valley, Springfield, Arlington, Yutan, Waterloo, Bennet, Cedar Bluffs, Mead, Greenwood, Nickerson, Inglewood, Weston, Elkhorn and Murdock. A severe thunderstorm watch remains in effect until midnight CDT for southeastern and east central Nebraska. LAT...LON 4163 9649 4111 9611 4062 9651 4121 9687 TIME...MOT...LOC 0154Z 205DEG 50KT 4113 9673 4075 9651 MILLER
Special weather statement, May 16, 8:58 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
858 PM CDT TUE MAY 16 2017
IAZ069-080-090-091-170245-
Pottawattamie IA-Page IA-Fremont IA-Montgomery IA-
858 PM CDT TUE MAY 16 2017
...Significant Weather Advisory for NORTHEASTERN FREMONT...
MONTGOMERY...SOUTHEASTERN POTTAWATTAMIE AND NORTHERN PAGE COUNTIES
UNTIL 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Oakland to 6 miles southeast of
Emerson. Movement was northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Red Oak, Villisca, Essex, Stanton, Elliott, Grant, Coburg, Hepburn,
Pierce Recreation Area and Viking Lake State Park.
This includes the following highways...
Highway 34 IN Iowa between mile markers 30 and 51.
Highway 59 IN Iowa near mile marker 16.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa.
LAT...LON 4081 9539 4128 9530 4134 9516 4116 9516
4116 9493 4083 9493
TIME...MOT...LOC 0158Z 215DEG 37KT 4127 9527 4094 9533
MILLERSpecial weather statement, May 16, 9:32 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
932 PM CDT TUE MAY 16 2017
NEZ068-090>093-170315-
Otoe NE-Pawnee NE-Johnson NE-Nemaha NE-Richardson NE-
932 PM CDT TUE MAY 16 2017
...Significant Weather Advisory for SOUTHEASTERN JOHNSON...NEMAHA...
SOUTHEASTERN OTOE...RICHARDSON AND PAWNEE COUNTIES UNTIL 1015 PM
CDT...
At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Talmage to 4 miles west of Summerfield.
Movement was northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Auburn, Tecumseh, Pawnee City, Humboldt, Peru, Johnson, Table Rock,
Verdon, Summerfield, Stella, Shubert, Nemaha, Du Bois, Dawson,
Brownville, Salem, Brock, Elk Creek, Burchard and Steinauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Nebraska.
LAT...LON 4052 9607 4052 9570 4054 9566 4052 9566
4051 9569 4049 9568 4047 9569 4046 9564
4042 9566 4034 9562 4031 9566 4031 9560
4000 9568 4000 9645 4001 9645
TIME...MOT...LOC 0231Z 228DEG 43KT 4051 9606 3999 9643
MILLERLocal storm report, May 16, 9:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG OMAHA 41.26N 96.01W
05/16/2017 DOUGLAS NE BROADCAST MEDIA
TREES DAMAGED AT GENE LEAHY MALL AT 13TH AND DOUGLAS
&&
KGROSSSpecial weather statement, May 16, 9:39 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
939 PM CDT TUE MAY 16 2017
IAZ043-055-056-069-079-NEZ045-052-053-067-170330-
Pottawattamie IA-Mills IA-Monona IA-Shelby IA-Harrison IA-Cass NE-
Sarpy NE-Washington NE-Douglas NE-
939 PM CDT TUE MAY 16 2017
...Significant Weather Advisory for EASTERN MONONA...NORTHWESTERN
MILLS...POTTAWATTAMIE...HARRISON...WESTERN SHELBY...NORTHEASTERN
SARPY...SOUTHEASTERN WASHINGTON...EASTERN DOUGLAS AND NORTHEASTERN
CASS COUNTIES UNTIL 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Fort Calhoun to near
Glenwood. Movement was northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eastern Omaha, Council Bluffs, Bellevue, Blair, Plattsmouth,
Glenwood, Missouri Valley, Logan, Oakland, Treynor, Underwood, Fort
Calhoun, Shelby, Minden, Pacific Junction, Mondamin, Ute, Persia,
Modale and Pisgah.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern and west central Iowa...and southeastern and east
central Nebraska.
LAT...LON 4096 9587 4154 9616 4221 9572 4221 9567
4187 9567 4186 9545 4133 9536
TIME...MOT...LOC 0239Z 233DEG 46KT 4139 9595 4103 9571
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 41 min |
| May 16, 7:10 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 65 min |
| May 16, 7:18 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 57 min |
| May 16, 7:20 PM CDT | Tornado Warning | OAX | Shelby | 20 min |
| May 16, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 24 min |
| May 16, 8:19 PM CDT | Special Weather Statement | OAX | Mills | 41 min |
| May 16, 8:58 PM CDT | Special Weather Statement | OAX | Montgomery | 47 min |
| May 16, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 47 min |
| May 16, 9:29 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| May 16, 9:39 PM CDT | Special Weather Statement | OAX | Harrison, Pottawattamie | 51 min |
| May 16, 10:12 PM CDT | Special Weather Statement | OAX | Fremont, Montgomery, Page | 48 min |
| May 16, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Page | 28 min |
| May 17, 10:32 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
| May 17, 11:41 AM CDT | Special Weather Statement | OAX | Shelby | 49 min |
| May 17, 2:36 PM CDT | Special Weather Statement | OAX | Mills, Pottawattamie | 39 min |
| May 17, 2:54 PM CDT | Special Weather Statement | OAX | Fremont | 51 min |
| May 17, 3:03 PM CDT | Special Weather Statement | OAX | Montgomery | 42 min |
| May 17, 3:14 PM CDT | Special Weather Statement | OAX | Harrison, Monona | 31 min |
| May 17, 3:29 PM CDT | Special Weather Statement | OAX | Monona | 31 min |
| May 17, 3:48 PM CDT | Special Weather Statement | OAX | Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.